Forums


Medications & Prescription Treatment

Excedrin Migraine?

  • By kstout135

    Hi Everyone!

    I’m new here, and am really enjoying the community of support! My migraines are back, so I have started taking Excedrin Migraine. It takes the edge off. However, after four hours of having taken it, I feel really dizzy and very out-of-it, almost as awful as the ER IV cocktails. Anyone else feel like this after taking Excedrin Migraine?

    Thanks! 🙂
    kstout135

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi kstout135,

    Thank you for much for reaching out and being part of the discussion at Migraine.com – welcome!!

    I’m sorry to hear you’re feeling off when taking this medication. I can tell you Excedrin Migraine may work well for people with very occasional migraine. I’ve only used it a handful of times in the past 20 years, without much impact. If you feel unwell taking Excedrin Migraine, you may want to think about another alternative – more on that in a bit.

    If we take Excedrin Migraine and other over-the-counter pain relievers, and/or migraine medications more than two to three times a week we may create another problem called medication overuse headache, or moh formerly called rebound. If we are in an moh cycle our migraines will be more difficult to treat and end up in a daily cycle of pain that too is hard to break. You can read more about this here; http://migraine.com/blog/help-how-can-i-not-overuse-migraine-medications/.

    If we are getting three or more severe attacks a month, it’s time to talk to the doctor about migraine prevention. Episodic (or occasional) migraine can quickly turn chronic if not treated appropriately. When you get a chance, take a look at this information; https://migraine.com/blog/migraine-management-essential-4-preventive-treatment/.

    I hope this helps!
    Nancy

    Reply Created with Sketch. reply